MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Catalog Number 0684-00-0474
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intra-aortic balloon (iab) rupture had occurred within the past three days (b)(6) 2023 -there was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Additional initial reporters: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded with blood on the exterior and interior of the catheter.A visual examination of the product detected the inner lumen within the membrane was completely separated approximately 76.9cm from iab tip.Two kinks were observed within the catheter tubing approximately 38.6cm and 76.9cm from the iab tip.Additionally, a kink was observed in the inner lumen approximately 76.9cm from the iab tip.A portion of extracorporeal tubing was cut from the iab and not returned.The inner lumen was found to be occluded.The occlusion was able to be cleared.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed, and no other leaks were detected.The break found in the inner lumen appears to have been the result of a severe kink, which eventually failed and allowed blood to leak into the membrane and catheter tubing causing the reported problems.It is difficult to determine when the lumen break occurred, but it is possibly a result of patient movement during the procedure.The evaluation confirmed the reported problem.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint # (b)(4).
 
Event or Problem Description
N/a.

Brand Name
LINEAR 7.5 FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key17715883
Report Number2248146-2023-00553
Device Sequence Number2251102
Product Code DSP
UDI-Device Identifier10607567109503
UDI-Public10607567109503
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0684-00-0474
Device Lot Number3000133536
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown